Tennessee, 2010Damaging Winds in Tennessee, June 14, 2010
June 14, 2010 · NWS MRX · 12 events in 9 counties and zones
A boundary lingering across the area triggered scattered afternoon and evening severe thunderstorms during the heat of the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary lingering across the area triggered scattered afternoon and evening severe thunderstorms during the heat of the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 1:24 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 14, 1:24 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 PM EDT MON JUN 14 2010
.SHORT TERM (TODAY AND TONIGHT)...LARGE UPPER RIDGE STAYS IN PLACE.
SERIES OF SHORT WAVES COME OVER THE TOP AD NAUSEUM. SEEMS LIKE THIS
HAS BEEN GOING ON FOR MONTHS. EXTREMELY HIGH SFC RH AND MODERATE
INSTABILITY GIVE FUEL TO THE MIX. TRIGGER SEEMS TO WARMTH HITTING
CONVECIVE TEMPS. GIVEN THAT NEAREST SFC FRONT FOR FOCUS IS WELL TO
THE NORTH NEAR THE GREAT LAKES, EXPECT THAT AFTER SUNSET CONVECTION
SHOULD DROP OFF GRADUALLY. NAM12 SOUNDINGS DON'T SHOW MUCH IN THE
WAY OF MINIMAL DEWPOINT DEPRESSIONS AND AM EXPECTING SOME RESIDUAL
CLOUDINESS OVERNIGHT. WILL NOT ADD FOG TO WEATHER OVERNIGHT, AS IT
WILL BE PATCHY AT BEST, OCCURRING MAINLY AREAS WHICH RECEIVE HEAVY
RAINFALL TODAY AND TONIGHT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...A SHORT-WAVE WILL MOVE
ACROSS THE GREAT LAKES AND THE NORTHEAST THROUGH WEDNESDAY. THIS
WAVE WILL PROVIDE ENOUGH EMPHASIS TO MOVE A WEAK BOUNDARY INTO THE
FORECAST AREA WEDNESDAY-WEDNESDAY NIGHT. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND FRIDAY WITH
DRIER AIR. WILL CONTINUE WITH ONLY SLIGHT POPS FOR MAINLY THE HIGHER
TERRAIN. SURFACE RIDING WILL PULL EAST FOR SATURDAY THROUGH
MONDAY WITH RETURN OF DEEPER MOISTURE AND INSTABILITY. FORCING
WILL STILL BE LIMITED TO THE TERRAIN FEATURES...SO SLIGHT POPS FOR
THE VALLEY AND CHANCE FOR THE HIGHER TERRAIN.
UPPER RIDING FOR FRIDAY THROUGH MONDAY...WILL KEEP TEMPERATURES VERY
WARM THROUGH THE PERIOD AND WILL FOLLOW MEX MOS CLOSELY...BUT MAY GO
A LITTLE HIGHER AT THE END OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 94 71 92 70 / 40 40 20 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 93 72 90 67 / 40 40 20 40 20
OAK RIDGE, TN 72 92 71 91 66 / 40 40 20 40 20
TRI CITIES AIRPORT, TN 69 91 67 89 62 / 50 40 30 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
BB/DH
Hazardous weather outlook, Jun 14, 4:30 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT MON JUN 14 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT (430 AM CDT) MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A HOT AND VERY HUMID AIR MASS WILL HELP TO TRIGGER SCATTERED SHOWERS
AND THUNDERSTORMS TODAY...WITH A FEW ISOLATED STORMS POSSIBLY
BECOMING STRONG TO SEVERE THIS AFTERNOON AND EVENING. THE MAIN
THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TYPICAL SUMMERTIME PATTERN WILL CONTINUE ACROSS THE REGION THIS
WEEK...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE EACH
DAY. THE MAIN THREATS THROUGHOUT THE PERIOD WILL CONTINUE TO BE THE
POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD
TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED SEVERE THREAT.
DMG
In the hours before
Special weather statement, Jun 14, 11:43 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1243 PM EDT MON JUN 14 2010
VAZ001-002-005-006-141745-
LEE VA-RUSSELL VA-SCOTT VA-WISE VA-
1243 PM EDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR WISE...RUSSELL...CITY OF
NORTON...LEE AND SCOTT COUNTIES UNTIL 145 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTH OF
JOHN FLANNAGAN LAKE TO 8 MILES NORTHWEST OF FLEMING-NEON TO 8 MILES
NORTH OF BEVERLY...AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON...BIG
STONE GAP...PENNINGTON GAP...POUND...PARDEE...APPALACHIA...ST.
CHARLES...COEBURN...DRYDEN AND JASPER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DH
Local storm report, Jun 14, 12:32 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
132 PM EDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG POUND 37.12N 82.61W
06/14/2010 WISE VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN POUND. REPORTED BY DISPATCH
&&
GRCLocal storm report, Jun 14, 1:16 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LEBANON 36.90N 82.08W
06/14/2010 RUSSELL VA LAW ENFORCEMENT
ONE TREE AND POWER LINES DOWN ACROSS ROAD IN LEBANON.
REPORTED BY DISPATCH.
&&
GRCThunderstorm Wind, Bradley
- When
- June 14, 1:31 PM EST to 1:40 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.170, -84.880
Law enforcement personnel reported numerous trees downed by thunderstorm winds in and around Cleveland.
Thunderstorm Wind, Johnson
- When
- June 14, 1:59 PM EST to 2:05 PM EST
- Where
- Johnson County, Mountain City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -81.800
Law enforcement personnel reported several trees downed by thunderstorm winds in Mountain City.
Thunderstorm Wind, Hawkins
- When
- June 14, 2:30 PM EST to 2:35 PM EST
- Where
- Hawkins County, 15 mi NE of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 36.553, -82.809
Highway department personnel reported 2 trees downed by thunderstorm winds northeast of Rogersville.
Thunderstorm Wind, Campbell
- When
- June 14, 3:50 PM EST to 3:55 PM EST
- Where
- Campbell County, La Follette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -84.130
A trained spotter reported 2 trees downed by thunderstorm winds in La Follette.
Thunderstorm Wind, Blount
- When
- June 14, 4:30 PM EST to 4:35 PM EST
- Where
- Blount County, Louisville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 35.820, -84.050
Utility company personnel reported 3 trees and powerlines downed by thunderstorm winds in and around Louisville.
Thunderstorm Wind, Grainger
- When
- June 14, 4:30 PM EST to 4:40 PM EST
- Where
- Grainger County, Rutledge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -83.500
Law enforcement personnel reported numerous trees downed by thunderstorm winds in Rutledge.
Thunderstorm Wind, Knox
- When
- June 14, 4:30 PM EST to 4:35 PM EST
- Where
- Knox County, Knoxville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.970, -83.930
Amateur radio personnel reported several trees downed by thunderstorm winds in Knoxville.
Thunderstorm Wind, Knox
- When
- June 14, 4:40 PM EST to 4:50 PM EST
- Where
- Knox County, 10 mi N of Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.115, -83.930
Law enforcement personnel reported numerous trees downed by thunderstorm winds north of Knoxville.
Thunderstorm Wind, Jefferson
- When
- June 14, 5:10 PM EST to 5:20 PM EST
- Where
- Jefferson County, Dandridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -83.420
Law enforcement personnel reported numerous trees downed by thunderstorm winds in Dandridge.
Thunderstorm Wind, Jefferson
- When
- June 14, 5:20 PM EST to 5:30 PM EST
- Where
- Jefferson County, Dandridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -83.420
Law enforcement personnel reported numerous trees downed by thunderstorm winds in Dandridge.
Thunderstorm Wind, Cocke
- When
- June 14, 5:30 PM EST to 5:40 PM EST
- Where
- Cocke County, Newport
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -83.180
Law enforcement personnel reported numerous trees downed by thunderstorm winds in Newport.
Thunderstorm Wind, Cocke
- When
- June 14, 5:45 PM EST to 5:55 PM EST
- Where
- Cocke County, Parrottsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.000, -83.080
Law enforcement personnel reported numerous trees downed by thunderstorm winds in Parrottsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230242, 230244, 230247, 230256, 230269, 230272, 230275, 230278, 230281, 230282, 230283, 230285.